Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

Have panic attacks, stomach pain, have acid reflux and gastritis. Started smoking. Worried about anxiety still?

User rating for this question
Very Good
Answered by
Practicing since : 2001
Answered : 9545 Questions
34year old female 5'4 130, recent blood work came back negative, I have suffered with panic attacks over five years ago after the death of my father. Refuse to take medication, eventually had no choice got so bad. Took Zoloft for two years, moved to a new state have not found a DR. that will listen to my concerns, since taking the medicine(zoloft) I begin smoking cigarettes to calm me down so I think. Went to the Dr. told them I wanted to stop smoking he told me to stop the Zoloft and gave me Wellbutrin. I tried this for a couple of days didn't like it so was completely off meds for about two months all of sudden stomach pains as if I couldn't breath from my lower stomach, took respitory exam came back negative, then started have excessive yawning to catch a XXXXXXX breath otherwise felt as if couldn't breath. Went to GI docotor had the upper GI exam came back with acid reflux and gastritis. He prescribed me ranitidine and align, to no avail still suffering from difficulty breathing, now on Celexa which I took briefly in February of this year, it helped with the excessive yawning, still had stomach pains so I stopped the celexa bc the yawning went away stomach pains remain i thought this was due to the acid reflux to make a long story short I continue to suffer with breathing difficulties from the middle part of my stomach, from what i know the top of my lungs are working fine, but have the need to constantly take a XXXXXXX breath which I can't capture no matter what. When I take a gas pill over the counter it helps a little. Just don't know what to do. Is the breathing related to the acid reflux and if so what do I do. Or is it really just anxiety even though xanx or nothing seems to help just calm me down for a little. Alot of research on the internet about excessive yawning to take XXXXXXX breath with no answers please please help this is ruining my life, and by the way I'm a licensed medical social worker that knows anxiety is a fear, that's why I don't think this is the problem. Also I lost my eldest brother age 39 on my sons birthday. Overall I'm a strong person put can't find the solutions to this problem that is ruining my life.... P.S. Help
Posted Sat, 14 Apr 2012 in GERD
Answered by Dr. Rakhi Tayal 27 minutes later
Thanks for posting your query.
The difficulty in respiration is most likely associated with your gastritis which is getting precipitated by anxiety and smoking. To control anxiety you must stop smoking, continue xanax and learn relaxation exercises, XXXXXXX breathing exercises and yoga.
For immediate relief, I recommend you go to the pharmacy to obtain omeprazole 20 mg tablets.
You should take one tab with breakfast and one with dinner for 7 days. After 7 days you should take one with breakfast only for 21 more days. This should promote healing and resolution of your symptoms.

Avoid oily and spicy food.Also reduce tea, coffee, alcohol , smoking.Drink at least 2 litres of water everyday. Eat dinner 2 hrs before sleeping .
Avoid lying down immediately after a meal, rather lie down flat only after 2 hours. Till then you may lie at a recline at 45 degrees with head-end up. Eat plenty of fresh fruits and XXXXXXX leafy vegetables. Keep well hydrated.
Hope this answers your query. I will be glad to answer the follow up queries that you have.
Please accept my answer in case you do not have further queries.
Wishing you good health.
Above answer was peer-reviewed by
Follow-up: Have panic attacks, stomach pain, have acid reflux and gastritis. Started smoking. Worried about anxiety still? 2 hours later
Should I continue to take the Ranitidine and celexa I read its not safe to take the two. One Dr. prescribed celexa for excessive yawning and not being able to receive a satisfing XXXXXXX breath, the GI Dr. prescribed ranitidine 150mg and align probiotic. My main two symptoms are excessive yawning to get a XXXXXXX breath and not always being able to get the full yawn out, and the other symptom is my lower stomach feel like my bronical tubes are not fillling completly to get a satisfying breath, I keep sighing alot as well to breath. Its a vicious cycle. I really don't think its anxiety, I think like you said I bringing the anxiety on by not knowing what's wrong with me. Is there anything I can do for immediate relief? I took the omeprazole before but not accurate, so acid reflux can cause difficulty in breathing. It happens all day long with out warning is this normal? It's really debilitating. Currently I have been taking Celexa for four days today I took the ranitidine and after this I read its a drug interaction so I'm not taking the celexa tonight could this be a withdrawl from the celexa two months ago when I just suddenly stopped one Dr. say it stays in your symptom for a couple of days the GI said it can take up to three months and the GI DR. told me he didn't think it was related to the acid reflux but I seem to disagree so I guess what I'm asking the two could diffently be related acid reflux and this breathing issue. Should I have my bronical tubes looked at as well?
Answered by Dr. Rakhi Tayal 51 minutes later

Thanks for writing again.

Taking celexa with ranitidine might decrease the efficacy of celexa by increasing its metabolism. It is not likely to produce effects like yawning for taking breaths.

If you are already taking ranitidine then omeprazole is not needed.

You need to look for cardiac reasons, metabolic abnormalities like abnormal pH or anemia for your symptoms. Getting lung function tests done will help in diagnosing any lung disorder.

Proper cause needs to be identified for the treatment.

If no organic cause is found then we can explore anxiety as its possible cause.

Hope my answer is helpful. Write back if you have further queries. Please accept my answer in case you do not have further queries.

Wishing you a trouble free speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
,   ,   ,   ,   ,   ,  
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor